Skip to main content
Article
Quadrature-Rule Type Approximations to the Quasicontinuum Method for Long-Range Interatomic Interactions
Computer Methods in Applied Mechanics and Engineering
  • Yanzhi Zhang, Missouri University of Science and Technology
  • Max Gunzburger
Abstract

A quadrature-rule type method is presented to approximate the quasicontinuum method for atomistic mechanics. For both the short-range and long-range interaction cases, the complexity of this method depends on the number of representative particles but not on the total number of particles. Simple analysis and numerical experiments are provided to illustrate the accuracy and performance of the method. It is shown that, for the same accuracy, the quadrature-rule type method is much less costly than the quasicontinuum method.

Department(s)
Mathematics and Statistics
Keywords and Phrases
  • Atomistic models,
  • Quasicontinuum method,
  • Quadrature-rule type approximation,
  • Long-range interactions,
  • Coulomb potential
Document Type
Article - Journal
Document Version
Citation
File Type
text
Language(s)
English
Rights
© 2010 Elsevier, All rights reserved.
Publication Date
1-1-2010
Citation Information
Yanzhi Zhang and Max Gunzburger. "Quadrature-Rule Type Approximations to the Quasicontinuum Method for Long-Range Interatomic Interactions" Computer Methods in Applied Mechanics and Engineering Vol. 199 Iss. 9-12 (2010) p. 648 - 659 ISSN: 0045-7825
Available at: http://works.bepress.com/yanzhi-zhang/19/